IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Geometric intersection numbers
on a four-punctured sphere


Author: Yungyen Chiang
Journal: Conform. Geom. Dyn. 1 (1997), 87-103
MSC (1991): Primary 30Fxx; Secondary 57-XX
DOI: https://doi.org/10.1090/S1088-4173-97-00020-9
Published electronically: December 9, 1997
MathSciNet review: 1482943
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${\cal G}_{4}$ be the space of all simple closed geodesics on the punctured sphere $\Sigma _{4}$. We construct an explicit homeomorphism of the completion of ${\cal G}_{4}$ onto a circle by using geometric intersection numbers. Also, we relate these geometric intersection numbers to trace polynomials of transformations corresponding to geodesics in ${\cal G}_{4}$ in a representation of $\pi _{1}(\Sigma _{4})$ into $PSL(2,\bold{C})$.


References [Enhancements On Off] (What's this?)

  • 1. J. Birman and C. Series, Algebraic Linearity for an Automorphism of a Surface Group, J. Pure and Appl Algebra, 52 (1988), 227-275. MR 89j:57006
  • 2. Y. Chiang, Pleating Varieties in the Maskit Embeddings of Teichmüller Spaces of Punctured Spheres, The City University of New York, GSUC, Ph. D. Thesis, 1995.
  • 3. A. Fathi, F. Laudenbach, and V. Poénaru, Travaux de Thurston sur les surfaces, Astérisque, 66-67 (1979).
  • 4. L. Keen and C. Series, Pleating coordinates for the Maskit embedding of the Teichmüller space of punctured tori, Topology, 32 (1993), 719-749. MR 95g:32030
  • 5. L. Keen and C. Series, The Riley Slice of Schottky Space, Proc. London Math. Soc. (3) 69 (1994), 72-90. MR 95j:32033
  • 6. B. Maskit, Kleinian Groups, Springer, New York, 1988. MR 90a:30132

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (1991): 30Fxx, 57-XX

Retrieve articles in all journals with MSC (1991): 30Fxx, 57-XX


Additional Information

Yungyen Chiang
Affiliation: 4F No. 16 Chung Yang Rd., Taipei, Taiwan, Republic of China

DOI: https://doi.org/10.1090/S1088-4173-97-00020-9
Received by editor(s): April 28, 1997
Received by editor(s) in revised form: September 6, 1997
Published electronically: December 9, 1997
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society